A man from Kentucky named Al C. Parke has recently been added to the list of plaintiffs who have filed lawsuits against the makers of Levaquin in the U.S. District Court, District of Minnesota, which is a multidistrict litigation (MDL) proceeding.
Many plaintiffs in this MDL are just like Parke in that they are claiming that they developed tendon ruptures and rotator cuff tears after taking the controversial antibiotic medication. Parke started taking the antibiotic as a treatment for sinusitis in February 2011. Taking Levaquin caused him to suffer from a rotator cuff tear. At the time that Parke started taking Levaquin, he was 64 years old, which is around the age that the warnings are the strongest. Levaquin is proven to be more dangerous to people aged 65 and older and those taking corticosteroids.
The most common type of injury linked to Levaquin is tendon rupture but rotator cuff tears like those suffered by Parke are also common. Many lawsuits have been filed against the makers of Levaquin, Johnson & Johnson and Ortho-McNeil, amid claims that they failed to properly warn patients and healthcare professionals about how dangerous the pills are to the tendons. At least two cases resulted in an award for the plaintiffs. One of those awards amounted to almost $2 million. The plaintiff, John Schedin, was awarded his $1.8 million that was upheld on appeal.
While each case is individual in nature, there is much research to prove that Levaquin causes the ruptures. Plaintiffs have a good chance at having their cases result in an award for their injuries. While Levaquin poses the greatest risk to patients who are 65 and older, younger patients have also reported Levaquin tendon ruptures. If you have developed a tendon rupture after taking Levaquin, you may want to contact an attorney to see what your options are.